Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 83, NWS Louisville, KY

June 16, 2019Crawford County, Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 16, 2019, 3:59 PM EDT for Crawford County, Harrison County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 3:59 PM EDT (19:59 UTC)
Expired
Jun 16, 2019, 4:30 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN

The radar

The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:08 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:18 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 16, 3:18 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
318 PM EDT Sun Jun 16 2019

.Short Term...(This evening through Monday)
Issued at 302 PM EDT Sun Jun 16 2019

Thunderstorms are redeveloping this afternoon in a very unstable
atmosphere ahead of a small 5H speed max coming in from southern
Illinois. Shear is moderate and wet bulb zero heights are high, but
multi-cell clusters and perhaps a brief bowing segment or two will
still be possible late this afternoon into early this evening.
Locally heavy downpours and gusty winds will be the main threats
from the storms. Will need to keep an eye on storms crossing any
local boundaries, such as gust fronts, as well, in case they can
attain any rotation. Isolated large hail isn't entirely out of the
question in the most vigorous updrafts.

Storms will gradually diminish late this evening, though a weak low
level jet may help to keep some widely scattered convection going
through the overnight hours. It will be another muggy night with
lows only around 70.

Tomorrow will be similar to today, with the same atmosphere in place
south of an east-west stationary front draped along and just north
of the Ohio River. An upper shortwave trough over the Ozarks should
help to spark storms in the afternoon. Cloudiness may be more
widespread than what we have seen today, so instability may not be
quite as great tomorrow as today. Highs will be in the 80s with dew
points around 70.

&&

.Long Term...(Monday night through Sunday)
Issued at 250 PM EDT Sun Jun 16 2019

...Multiple Waves of Convection This Week...

Westerly flow aloft will remain progressive this upcoming week with
multiple low-amplitude shortwaves rotating through. The first
disturbance, seen in water vapor imagery today over the southern
Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ
then noses into the region accompanied by an increase in low level
moisture transport. This wave will support numerous showers and
scattered storms Mon night into Tuesday. A marginal severe threat
should diminish fairly quickly late Monday evening with a stable
surface layer. Some destabilization looks possible for Tue
afternoon, but CAPE values won't be too high in a deep saturated
environment. PWATs of 1.75 to 2 inches will support sufficient
rainfall producers. Training cells could produce some flooding. Deep
layer shear will be on the weaker side for severe convection.

Tuesday evening into early Wednesday still looks like it could
feature a dry spell. Another somewhat stronger wave moving ESE from
the Plains will renew the chance for convection Wednesday afternoon
through Thursday. If there's going to be a longer dry stretch,
Thursday night through Friday/Friday night is the best candidate.
The upper air pattern amplifies with a ridge building east over the
eastern CONUS. Widespread convection should be confined to the
Plains and Midwest. Will continue to lean on a blended solution of
chance PoPs through next weekend due to greater model spread. Expect
seasonable temperatures through next week with hotter readings
possible next weekend.

&&

.Aviation...(18Z TAF Issuance)
Updated at 115 PM EDT Sun Jun 16 2019

Scattered storms will develop this afternoon in a very unstable
atmosphere. Prevailing VFR conditions will be found outside of
storms, but the storms themselves will be capable of very heavy
downpours and gusty winds.

The storms will continue through this evening before slowly
weakening overnight. Renewed development of scattered storms is
expected tomorrow as the pattern and resident atmosphere will change
little.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...13
Long Term...EBW
Aviation...13
Hazardous weather outlook, Jun 16, 3:29 PM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
329 PM EDT Sun Jun 16 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070-
071-171930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, and Bowling Green
329 PM EDT Sun Jun 16 2019 /229 PM CDT Sun Jun 16 2019/

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered storms will continue through mid-evening. The strongest
will be capable of locally torrential downpours and strong gusty
winds. Some hail is possible but should be isolated.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rounds of thunderstorms are forecast Monday into Tuesday along and
south of a frontal boundary over the Ohio Valley. Locally heavy rain,
lightning, and isolated strong wind gusts are expected.

Additional thunderstorms are expected Wednesday and Thursday as the
next weather system approaches our area. A few strong storms are
possible with that system with heavy rain, locally strong wind gusts,
and lightning.

Still more storms are in the forecast from late Friday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any stronger wind gusts this evening as
well as any hail and flooding.

KYZ072>078-081-082-171930-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
229 PM CDT Sun Jun 16 2019

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered storms are possible this evening. Locally heavy rain and
gusty winds will be the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rounds of thunderstorms are forecast Monday into Tuesday along and
south of a frontal boundary over the Ohio Valley. Locally heavy rain,
lightning, and isolated strong wind gusts are expected.

Additional thunderstorms are expected Wednesday and Thursday as the
next weather system approaches our area. A few strong storms are
possible with that system with heavy rain, locally strong wind gusts,
and lightning.

Still more storms are in the forecast from late Friday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any stronger wind gusts this evening as
well as any hail and flooding.

13/EBW

In the hours before

Special weather statement, Jun 16, 2:40 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT Sun Jun 16 2019

INZ077-090>092-161930-
Washington-Floyd-Clark-Harrison-
240 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARRISON...WEST
CENTRAL CLARK...NORTHWESTERN FLOYD AND SOUTHERN WASHINGTON
COUNTIES...

At 239 PM EDT, a strong thunderstorm was located 12 miles south of
Salem, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Providence Town, Blue River, New Pekin, Palmyra, Borden,
Hardinsburg, Fredericksburg, Starlight, Carwood and Shorts Corner.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3857 8588 3841 8585 3839 8618 3838 8625
      3839 8625 3847 8626 3858 8589
TIME...MOT...LOC 1839Z 269DEG 17KT 3843 8617

MJ
Special weather statement, Jun 16, 2:51 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
251 PM EDT Sun Jun 16 2019

INZ076-083-084-161930-
Crawford-Orange-Dubois-
251 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS...NORTHERN
CRAWFORD AND SOUTHERN ORANGE COUNTIES...

At 250 PM EDT, a strong thunderstorm was located 12 miles west of
English, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Paoli, English, Marengo, Birdseye, Dubois, Celestine, Taswell,
Mentor, Chambersburg and Bacon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3827 8675 3844 8682 3859 8642 3834 8631
TIME...MOT...LOC 1850Z 249DEG 23KT 3839 8669

MJ
Special weather statement, Jun 16, 3:18 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Sun Jun 16 2019

KYZ033-161945-
Henry-
318 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...

At 318 PM EDT, a strong thunderstorm was located 9 miles southeast of
New Castle, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Gratz, Bethlehem, Slabtown, Fallis, Lockport, Franklinton, Orville
and Gest.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3847 8495 3846 8495 3844 8496 3843 8496
      3843 8494 3846 8494 3846 8492 3845 8491
      3844 8493 3842 8488 3841 8488 3839 8490
      3837 8489 3834 8501 3843 8514 3850 8499
TIME...MOT...LOC 1918Z 248DEG 23KT 3838 8502

MJ
Special weather statement, Jun 16, 3:30 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
330 PM EDT Sun Jun 16 2019

INZ084-089-162000-
Crawford-Perry-
330 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...

At 330 PM EDT/230 PM CDT/, a strong thunderstorm was located 11 miles
southwest of English, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
English, Carefree Town, Celina, Beechwood, West Fork, Switzer
Crossroads, Sulphur, Carefree, Saint Croix and Curby.

LAT...LON 3825 8668 3826 8668 3835 8639 3823 8632
      3814 8665 3825 8669
TIME...MOT...LOC 1930Z 247DEG 19KT 3822 8661

MJ
Local storm report, Jun 16, 3:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             BORDEN                  38.47N 85.95W
06/16/2019  E1.00 INCH       CLARK              IN   BROADCAST MEDIA

&&

JML
Local storm report, Jun 16, 3:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             VALEENE                 38.43N 86.40W
06/16/2019  E0.88 INCH       ORANGE             IN   TRAINED SPOTTER

&&

JML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:50 AM EDTSpecial Weather StatementLMKBullitt25 min
Jun 16, 6:16 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Meade, Oldham44 min
Jun 16, 3:18 PM EDTSpecial Weather StatementLMKHenry27 min
Jun 16, 4:16 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble26 min
Jun 16, 4:46 PM EDTSpecial Weather StatementLMKHenry, Oldham59 min
Jun 16, 4:57 PM EDTSevere Thunderstorm WarningLMKHenry18 min
Jun 16, 4:58 PM EDTSpecial Weather StatementLMKJessamine47 min
Jun 16, 5:18 PM EDTSpecial Weather StatementLMKFranklin, Scott42 min
Jun 16, 5:33 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott27 min
Jun 16, 5:51 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas54 min
Jun 16, 5:55 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine65 min
Jun 16, 5:57 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott33 min
Jun 16, 6:05 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison25 min
Jun 16, 6:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas33 min
Jun 16, 6:22 PM EDTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Jessamine, Madison and 5 more113 min
Jun 16, 6:48 PM EDTSpecial Weather StatementLMKBoyle, Mercer27 min
Jun 16, 7:02 PM EDTSpecial Weather StatementLMKBoyle, Clark, Garrard, Jessamine, Madison, Mercer58 min
Jun 15, 10:43 PM EDTSpecial Weather StatementLMKJefferson47 min
Jun 15, 11:17 PM EDTSpecial Weather StatementLMKJefferson43 min
Jun 16, 4:45 AM EDTSpecial Weather StatementLMKDubois, Orange45 min
Jun 16, 5:28 AM EDTSpecial Weather StatementLMKOrange, Washington47 min
Jun 16, 5:51 AM EDTSpecial Weather StatementLMKFloyd39 min
Jun 16, 5:56 AM EDTSpecial Weather StatementLMKJefferson34 min
Jun 16, 9:42 AM EDTSpecial Weather StatementLMKScott33 min
Jun 16, 10:03 AM EDTSpecial Weather StatementLMKJefferson27 min
Jun 16, 11:53 AM EDTAreal Flood AdvisoryLMKJefferson, Scott112 min
Jun 16, 2:40 PM EDTSpecial Weather StatementLMKWashington50 min
Jun 16, 2:51 PM EDTSpecial Weather StatementLMKOrange39 min
Jun 16, 2:57 PM EDTSevere Thunderstorm WarningLMKClark, Washington33 min
Jun 16, 2:59 PM EDTSevere Thunderstorm WarningLMKCrawford, Orange20 min
Jun 16, 3:30 PM EDTSpecial Weather StatementLMKCrawford30 min
Jun 16, 3:37 PM EDTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Jefferson, Washington113 min
Jun 16, 3:50 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Washington25 min
Jun 16, 4:06 PM EDTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Washington3 hr
Jun 16, 4:17 PM EDTRiver Flood WarningLMKJefferson, Scott14 hr
Jun 16, 4:19 PM EDTSevere Thunderstorm WarningLMKClark, Floyd26 min
Jun 16, 4:48 PM EDTSpecial Weather StatementLMKHarrison27 min
Jun 16, 5:22 PM EDTAreal Flood AdvisoryLMKDubois2 hr
Jun 16, 5:41 PM EDTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington3 hr
Jun 16, 6:59 PM EDTAreal Flood WarningLMKClark, Floyd, Harrison, Washington6 hr
Jun 16, 7:25 PM EDTSpecial Weather StatementLMKDubois35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.